Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 334, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2006, 8:19 PM CDT for Hardeman County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2006, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 16, 2006, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 2664 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:53 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jun 16, 1:53 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 153 PM CDT FRI JUN 16 2006 .DISCUSSION... THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE BY THE TIME IT REACHES THE CENTRAL THIRD OF THE PANHANDLES LATE THIS AFTERNOON. SOME OF THESE MAY MOVE INTO WESTERN OK BY MID-EVENING. THE APPROACHING UPPER TROUGH, INCREASED DEEP-LAYER MOISTURE, AND A LOW LEVEL JET OVERNIGHT SHOULD GENERATE SHOWERS AND THUNDERSTORMS IN A LARGER AREA OF RAIN OVER THE WESTERN HALF OF OK AND ADJACENT PARTS OF TX. WEAK UPPER FLOW FROM THE SOUTHWEST AND A STRONGER SOUTH TO SOUTHWEST LOW LEVEL JET WILL HELP MAINTAIN THIS COMPLEX OF RAIN THROUGH THE NIGHT. SOME TRAINING IS EXPECTED. AS THIS AREA MOVES INTO CENTRAL OK SATURDAY MORNING, THERE MAY BE A LULL IN THE GENERAL RAIN BEFORE THE UPPER TROUGH MOVES INTO OK SATURDAY NIGHT. THIS WILL LESSEN THE MOVEMENT OF RAIN AND ALLOW HEAVY RAINFALL IN PARTS OF CENTRAL OK SATURDAY NIGHT INTO SUNDAY MORNING. SMALL AREAS MAY HAVE FLOODING PROBLEMS BY SUNDAY MORNING, BUT OVERALL, FLOODING IS NOT EXPECTED AS THE RAINS TONIGHT AND SATURDAY NIGHT SHOULD BE LARGELY IN DIFFERENT AREAS. THE UPPER LOW IS FORECAST TO MOVE SLOWLY INTO WESTERN AR OR NORTHEAST TX THROUGH TUESDAY, WITH ATTENDANT LOW POPS IN SOUTHEAST AND SOUTH CENTRAL OK. THE REST OF THE WEEK APPEARS TO BE DRY WITH AN UPPER RIDGE BUILDING FROM THE SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 82 69 86 / 50 80 60 40 HOBART OK 70 84 67 89 / 70 50 40 30 WICHITA FALLS TX 72 87 70 88 / 50 60 60 40 GAGE OK 67 82 64 89 / 80 40 30 20 PONCA CITY OK 70 81 67 85 / 50 70 60 60 DURANT OK 72 86 71 85 / 30 60 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jun 16, 7:00 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT FRI JUN 16 2006
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND MOST OF WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM BRAMAN... TO PIEDMONT...
TO WAURIKA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM.
IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS ARE
POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD REMAIN PREPARED FOR SEVERE WEATHER
OPERATIONS THIS EVENING.
DISCUSSION...
THUNDERSTORMS DEVELOPED ON FRIDAY OVER THE CENTRAL AND SOUTHERN HIGH
PLAINS... IN ADVANCE OF A SLOW-MOVING UPPER-LEVEL LOW. THE LOW WAS
CENTERED OVER SOUTHEASTERN COLORADO AS OF EARLY THIS EVENING... AND
WILL MOVE SLOWLY EAST INTO KANSAS TONIGHT. AHEAD OF THIS SYSTEM...
THUNDERSTORMS WILL MOVE EAST ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS THIS EVENING... AND INTO CENTRAL OKLAHOMA AND NORTH
CENTRAL TEXAS AFTER DARK. SHEAR AND INSTABILITY WILL SUPPORT
ORGANIZED SEVERE THUNDERSTORMS THIS EVENING. THE STORMS WILL LIKELY
ORGANIZE INTO A LINE AND MOVE EAST OVERNIGHT... REACHING EASTERN
OKLAHOMA BY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE LIKELY WITH THUNDERSTORMS ACROSS THE
SLIGHT RISK AREA TONIGHT AS STORMS REDEVELOP OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO CONTINUE ON SATURDAY ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW OF THESE STORMS COULD BE
SEVERE... ESPECIALLY SATURDAY AFTERNOON. THUNDERSTORM CHANCES
CONTINUE THROUGH TUESDAY. HOWEVER CHANCES OF SEVERE WEATHER WILL
REMAIN LOW AFTER SATURDAY.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH THE SLOW MOVING UPPER LOW COULD
RESULT IN LOCALIZED FLOODING LATE SATURDAY INTO SUNDAY... ESPECIALLY
ACROSS PORTIONS OF SOUTHERN AND SOUTHEASTERN OKLAHOMA.
JAMES/24In the hours before
Local storm report, Jun 16, 7:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL DEMPSEY 35.52N 99.82W
06/16/2006 E0.75 INCH ROGER MILLS OK PUBLIC
&&
JPIKESpecial weather statement, Jun 16, 7:47 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 747 PM CDT FRI JUN 16 2006 OKZ005-011-170130- WOODS OK-MAJOR OK- 747 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF LOOKOUT TO 29 MILES SOUTHWEST OF WAYNOKA AT 747 PM CDT...MOVING EAST AT 40 MPH. WIND GUSTS TO NEAR 55 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS. PEOPLE IN MAJOR AND WOODS COUNTIES...INCLUDING THE CITY OF ALVA... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Local storm report, Jun 16, 7:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 1 SSW CHEYENNE 35.60N 99.68W
06/16/2006 E1.00 INCH ROGER MILLS OK PUBLIC
&&
JPIKESpecial weather statement, Jun 16, 8:08 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 808 PM CDT FRI JUN 16 2006 OKZ015-016-170145- DEWEY OK-CUSTER OK- 808 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES. STRONG THUNDERSTORMS MOVING NORTHEAST AT 40 MPH WILL MOVE ACROSS CUSTER AND DEWEY COUNTIES. WIND GUSTS TO NEAR 55 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS. PEOPLE IN CUSTER AND DEWEY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Special weather statement, Jun 16, 8:13 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 813 PM CDT FRI JUN 16 2006 TXZ083-170145- HARDEMAN TX- 813 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF GOODLETT AT 813 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN HARDEMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Local storm report, Jun 16, 8:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 4 W SWEETWATER 35.42N 99.99W
06/16/2006 E1.00 INCH BECKHAM OK PUBLIC
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
| Jun 16, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 53 min |
| Jun 16, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 50 min |
| Jun 16, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| Jun 16, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 62 min |
| Jun 16, 8:41 PM CDT | Tornado Warning | OUN | Harmon | 34 min |
| Jun 16, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 53 min |
| Jun 16, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
| Jun 16, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 67 min |
| Jun 16, 9:51 PM CDT | Tornado Warning | OUN | Jackson | 24 min |
| Jun 16, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 50 min |
| Jun 16, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 58 min |
| Jun 16, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| Jun 16, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 43 min |
| Jun 16, 11:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 44 min |
| Jun 16, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Jun 16, 11:51 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 39 min |
| Jun 17, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 56 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 59 min |
| Jun 17, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 44 min |
| Jun 17, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 66 min |
| Jun 17, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Jun 17, 2:02 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Jun 17, 2:14 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 46 min |
| Jun 17, 2:36 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 39 min |
| Jun 17, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| Jun 17, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 49 min |
| Jun 17, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 31 min |
| Jun 17, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 50 min |
| Jun 17, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 26 min |
| Jun 17, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 51 min |
| Jun 17, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 67 min |
| Jun 17, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 51 min |
| Jun 17, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 46 min |
| Jun 17, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 48 min |
| Jun 17, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| Jun 17, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 47 min |
| Jun 17, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 37 min |
| Jun 17, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 44 min |
| Jun 17, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 47 min |
| Jun 17, 2:52 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 38 min |
| Jun 17, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 46 min |
| Jun 17, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.